Mississippi, 2019Strong Wind in Mississippi, February 14, 2019
February 14, 2019 · NWS JAN · 1 event in 1 county or zone
As a surface high moved east of the region, a surface low developed across the Southern Plains. The pressure gradient between these two features tightened and brought gusty southerly winds to portions of the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a surface high moved east of the region, a surface low developed across the Southern Plains. The pressure gradient between these two features tightened and brought gusty southerly winds to portions of the area. Some of these winds were strong enough to blow down trees in Warren County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 14, 11:30 AM CST, 4 hours earlier.
Area forecast discussion, Feb 14, 11:30 AM CST, 4 hours before
Area Forecast Discussion
National Weather Service Jackson MS
1130 AM CST Thu Feb 14 2019
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
A scattered to broken high cloud deck continues to remain in place
across the area with an area of MVFR ceilings sliding into the
Delta at GLH/GWO out of Arkansas. Expect this brief period of MVFR
to last a few more hours before lifting to VFR through the rest of
the daytime hours. By tonight, ceilings will lower area wide with
MVFR by 15/06z, and IFR by 15/12z at all locations. LIFR ceilings
will be possible across the Pine Belt at PIB/HBG tomorrow morning.
Patchy fog could reduce visibility to MVFR overnight as well,
however fog will be most likely at PIB/HBG. Winds will remain
gusty through this afternoon before relaxing some overnight. /TW/
&&
.DISCUSSION...
Gusty winds getting a slow start in the Delta region this morning,
but as better warming/mixing commences as cirrus continues to
thin, winds will respond with gusts near 40 mph possible in the
northern portions by mid afternoon. It will be warmer as well,
this afternoon, with maximums from 65 to 75 expected./26/
Prior discussion below:
Today and tonight...
It will be another mostly tranquil day across the region. The region
will remain under mostly zonal flow aloft, which will bring in some
high clouds across the region. As the surface high continues to move
east of the region, a surface low will develop across the Southern
Plains. Th pressure gradient between these two features will tighten
and bring gusty southerly winds to portions of the area. The highest
winds will be in the Delta, where sustained winds of 20-25mph and
some gusts of 30-35mph will be possible. It is not completely out of
the realm of possibility that winds could reach or briefly exceed
Wind Advisory criteria in the Delta. This may be close, but have
opted not to issue one this morning. However, this may need to be
monitored more during the morning update. I will continue with the
limited risk in the HWO and graphics.
Because of these gusty southerly winds, moisture will continue to
increase back into the region. Highs on this Valentines Day will be
something to love with readings in the upper 60s and lower 70s.
Heading into this evening, and especially in the overnight hours,
the aforementioned surface low will track north and east into the
Great Lakes region. As this occurs, it will drag a cold front toward
the region. There may be just enough moisture to bring a small
chance for some light rain to portions of the area, in particular
the locations north of I-20, but some parts of southern Mississippi
may see light rain as well. This will be nothing of much
significance in terms of rainfall amounts with QPF values only
around a few hundredths of an inch. Overnight lows will be rather
mild and in the mid 50s areawide. /28/
Friday through next Wednesday...Models continue to indicate zonal
flow aloft across the region throughout much of the mid and extended
portions of the forecast period. Rain chances increase across
mainly northern portions of the CWA Friday, as a weak cold front
drops south towards us and stalls just to our north. Then late
Friday night into early Saturday morning, a fast moving upper level
disturbance will force the cold front south and through much of the
forecast area. With a slight chance of showers over southern
portions of the forecast area in the vicinity of the now stalled
front, some slightly cooler drier conditions will exist over much of
the forecast area on Saturday. Again, the only exception being
across areas along and south of the Highway 84 corridor where the
stalled front will reside.
Saturday night into Sunday, the once stalled front will begin
lifting back to the north through the CWA. This, in addition to
increased southwest flow aloft, increasing moisture, and a series of
disturbances lifting northeast across the region, will all combine
to result in several rounds of showers affecting the forecast area
from Sunday through at least Tuesday. Finally on Wednesday, an
upper trough swinging through the Southern Plains will cause a
surface low to develop and lift northeast from the north central
Gulf of Mexico and perhaps through the CWA. This will yet again
result in showers, along with some thunderstorms, spreading across
the forecast area.
This prolonged period of wet weather, currently forecast from this
upcoming Sunday through next Wednesday, remains several days out.
Future model runs will need to be monitored closely as a scenario
such as this, could result in several periods of heavy rain falling
over portions of, if not all of, the forecast area. This in turn
could lead to flash flooding and river flooding across the forecast
area. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 56 71 52 / 4 18 22 38
Meridian 68 54 71 57 / 3 21 22 38
Vicksburg 70 57 71 49 / 3 12 22 36
Hattiesburg 71 55 73 61 / 2 20 16 28
Natchez 71 58 73 54 / 3 12 19 28
Greenville 68 54 66 40 / 3 20 34 48
Greenwood 68 56 69 43 / 4 21 38 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
TW/19/26/28
Hazardous weather outlook, Feb 14, 4:31 AM CST, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
431 AM CST Thu Feb 14 2019
ARZ074-MSZ026>033-036>039-042>066-072>074-151045-
Ashley-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-
Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
431 AM CST Thu Feb 14 2019
This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
ARZ075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-041-
151045-
Chicot-Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Issaquena-Sharkey-
431 AM CST Thu Feb 14 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.
.DAY ONE...Today and Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today
Gusty southerly winds may occur today especially in the Delta
region. Sustained winds up to 25mph and wind gusts up to 35 to 40
mph will be possible. This may allow for weak trees or limbs to
break and fall. High profile vehicles could also be affected,
especially along east to west roads.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
28
&&
...HAZARD LEGEND...
*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
Strong Wind, Warren
- When
- February 14, 3:30 PM CST to 4:30 PM CST
- Where
- Warren forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
Trees were blown down on Jeff Davis Road, one of which fell on a vehicle and trapped the occupant. There were no injuries. Trees were also blown down along Highways 61 North and South, and a tree was blown down on Martin Luther King Jr. Boulevard.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, February 14 to 16, 2019$1.0 million · 10 events
- Flash Flooding in California, February 14, 2019$52,000 · 3 events
- Winter Weather in South Dakota, February 14 to 15, 201919 events
- Winter Storm and Winter Weather in Michigan, February 14 to 15, 20199 events
- Flash Flooding and High Wind in Nevada, February 14 to 15, 2019$3,000 · 54 kt wind · 6 events
- High Wind in Texas, February 14 to 16, 201976 kt wind · 5 events
- Heavy Snow in Washington, February 14 to 15, 20195 events
- Heavy Snow in Idaho, February 14 to 15, 20195 events
- Winter Weather in Wyoming, February 14 to 15, 20195 events
- Heavy Snow in Washington, February 14, 20194 events
- Dense Fog in Colorado, February 14 to 15, 20194 events
- Flash Flooding in Arizona, February 14, 2019$5,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 799107.